Alert archive / Iowa / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 62, NWS Quad Cities, IA

June 22, 20154 counties in Iowa; Carroll County, Jo Daviess County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 22, 2015, 9:00 AM CDT for 4 counties in Iowa; Carroll County, Jo Daviess County, Illinois. It was in force for 60 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2015, 9:00 AM CDT (14:00 UTC)
Expired
Jun 22, 2015, 10:00 AM CDT
In force
60 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
80.0 mph

Counties Clinton County, IA, Dubuque County, IA, Jackson County, IA, Jones County, IA, Carroll County, IL, Jo Daviess County, IL

The radar

The Quad Cities radar (KDVN), 78 km from the middle of the area, began a volume at 14:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 9:15 AM CDTTSTM WND GST 72Dubuque Regional Airpor, IA
Jun 22, 9:38 AM CDTTSTM WND DMGMenominee, ILMENOMINEE FIRE HOUSE BLOWN OVER BY STRONG WINDS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 8:08 AM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 2.0 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2015-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1240 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2015-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1240 J/kg
Mixed-layer CIN
-232 J/kg
Mixed-layer LCL
853 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

030 
WUUS53 KDVN 221400
SVRDVN
ILC015-085-IAC045-061-097-105-221500-
/O.NEW.KDVN.SV.W.0062.150622T1400Z-150622T1500Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
900 AM CDT MON JUN 22 2015

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CARROLL COUNTY IN NORTHWESTERN ILLINOIS...
  JO DAVIESS COUNTY IN NORTHWESTERN ILLINOIS...
  EASTERN DUBUQUE COUNTY IN NORTHEASTERN IOWA...
  JACKSON COUNTY IN EAST CENTRAL IOWA...
  NORTHERN CLINTON COUNTY IN EAST CENTRAL IOWA...
  JONES COUNTY IN EAST CENTRAL IOWA...

* UNTIL 1000 AM CDT

* AT 859 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR SHERRILL TO NEAR WHITTIER...MOVING EAST AT 70
  MPH.

  THESE ARE VERY DANGEROUS STORMS. 

  HAZARD...80 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT 
           CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES. 
           EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY. 

* LOCATIONS IMPACTED INCLUDE...
  DUBUQUE...MAQUOKETA...ANAMOSA...GALENA...MOUNT CARROLL...ASBURY...
  MONTICELLO...SAVANNA...BELLEVUE...CASCADE...STOCKTON...EAST
  DUBUQUE...WARREN...PEOSTA...PRESTON...HANOVER...ELIZABETH...OLIN...
  WOODBINE AND SABULA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING
WIDESPREAD WIND DAMAGE ACROSS DELAWARE COUNTY INTO WESTERN DUBUQUE 
COUNTY. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4251 9064 4251 8993 4217 8993 4194 9000
      4196 9135 4229 9136 4230 9093 4263 9072
TIME...MOT...LOC 1359Z 289DEG 62KT 4266 9070 4212 9150 

HAIL...<.75IN
WIND...80MPH
 
$$

05
3 follow-up statements
572 
WWUS53 KDVN 221410
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
910 AM CDT MON JUN 22 2015

ILC015-085-IAC045-061-097-105-221500-
/O.CON.KDVN.SV.W.0062.000000T0000Z-150622T1500Z/
CARROLL IL-JO DAVIESS IL-DUBUQUE IA-JACKSON IA-CLINTON IA-JONES IA-
910 AM CDT MON JUN 22 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT
FOR CENTRAL CARROLL...JO DAVIESS...EASTERN DUBUQUE...JACKSON...
NORTHERN CLINTON AND JONES COUNTIES...

AT 909 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CUBA CITY TO LANGWORTHY TO STONE CITY...MOVING
EAST AT 70 MPH.

THESE ARE VERY DANGEROUS STORMS.

HAZARD...80 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT 
         CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES. 
         EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY. 

LOCATIONS IMPACTED INCLUDE...
DUBUQUE...MAQUOKETA...ANAMOSA...GALENA...MOUNT CARROLL...ASBURY...
MONTICELLO...SAVANNA...BELLEVUE...CASCADE...STOCKTON...EAST
DUBUQUE...WARREN...PEOSTA...PRESTON...HANOVER...ELIZABETH...OLIN...
WOODBINE AND SABULA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING
WIDESPREAD WIND DAMAGE...ESPECIALLY ALONG THE HIGHWAY 20 CORRIDOR. 
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4251 9064 4251 8993 4217 8993 4194 9000
      4196 9135 4229 9136 4230 9093 4263 9072
TIME...MOT...LOC 1409Z 286DEG 61KT 4261 9049 4217 9120 4213 9138 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...80MPH
 
$$

05
898 
WWUS53 KDVN 221429
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
929 AM CDT MON JUN 22 2015

ILC015-085-IAC045-061-097-105-221500-
/O.CON.KDVN.SV.W.0062.000000T0000Z-150622T1500Z/
CARROLL IL-JO DAVIESS IL-DUBUQUE IA-JACKSON IA-CLINTON IA-JONES IA-
929 AM CDT MON JUN 22 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT
FOR CARROLL...JO DAVIESS...EASTERN DUBUQUE...JACKSON...
NORTHERN CLINTON AND JONES COUNTIES...

AT 927 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SHULLSBURG TO NEAR COUNCIL HILL TO NEAR CANTON TO
MORLEY...MOVING EAST AT 70 MPH.

THESE ARE VERY DANGEROUS STORMS.

HAZARD...80 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT 
         CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES. 
         EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY. 

LOCATIONS IMPACTED INCLUDE...
DUBUQUE...MAQUOKETA...ANAMOSA...GALENA...MOUNT CARROLL...ASBURY...
MONTICELLO...SAVANNA...BELLEVUE...CASCADE...STOCKTON...EAST
DUBUQUE...WARREN...PEOSTA...PRESTON...HANOVER...ELIZABETH...OLIN...
WOODBINE AND SABULA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING
WIDESPREAD WIND DAMAGE ACROSS PARTS OF DUBUQUE COUNTY. SEEK SHELTER 
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4251 9064 4251 8993 4217 8993 4194 9000
      4196 9135 4229 9136 4230 9093 4263 9072
TIME...MOT...LOC 1427Z 273DEG 62KT 4264 9022 4246 9035 4213 9089 4199
9127

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...80MPH
 
$$

05
896 
WWUS53 KDVN 221454
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
954 AM CDT MON JUN 22 2015

IAC061-221501-
/O.CAN.KDVN.SV.W.0062.000000T0000Z-150622T1500Z/
DUBUQUE IA-
954 AM CDT MON JUN 22 2015

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DUBUQUE COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT FOR
NORTHWESTERN ILLINOIS AND EAST CENTRAL IOWA.

LAT...LON 4251 9063 4251 8993 4217 8993 4194 9000
      4196 9135 4213 9106 4229 9067 4237 9046
TIME...MOT...LOC 1451Z 285DEG 59KT 4251 8973 4238 8990 4207 9047 4190
9087

$$

ILC015-085-IAC045-097-105-221500-
/O.CON.KDVN.SV.W.0062.000000T0000Z-150622T1500Z/
CARROLL IL-JO DAVIESS IL-JACKSON IA-CLINTON IA-JONES IA-
954 AM CDT MON JUN 22 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT
FOR CARROLL...JO DAVIESS...JACKSON...NORTHERN CLINTON AND
SOUTHERN JONES COUNTIES...

AT 951 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR WINSLOW TO NEAR LENA TO SPRAGUEVILLE TO
TORONTO...MOVING EAST AT 70 MPH.  

HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL...ESPECIALLY NORTH 
         OF HIGHWAY 20. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
MAQUOKETA...GALENA...MOUNT CARROLL...SAVANNA...BELLEVUE...STOCKTON...
WARREN...PRESTON...HANOVER...ELIZABETH...OLIN...WOODBINE...SABULA...
DELMAR...WYOMING...OXFORD JUNCTION...LOST NATION...MILES...ANDREW AND
CHARLOTTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING
WIDESPREAD WIND DAMAGE ACROSS JO DAVIESS COUNTY. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4251 9063 4251 8993 4217 8993 4194 9000
      4196 9135 4213 9106 4229 9067 4237 9046
TIME...MOT...LOC 1451Z 285DEG 59KT 4251 8973 4238 8990 4207 9047 4190
9087

HAIL...0.75IN
WIND...70MPH
 
$$

05

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 6:43 AM CDT, 2 hours 17 minutes earlier.

Area forecast discussion, Jun 22, 6:43 AM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
643 AM CDT MON JUN 22 2015

.UPDATE...
ISSUED AT 635 AM CDT MON JUN 22 2015

FEW UPDATES TO FORECAST. HAVE INCREASED POPS SLIGHTLY AS NORTHERN
CWA MAY GET A GLANCING PASS BY THE SEVERE MCS TO OUR NORTH. THINK
THAT THE STORMS WILL BE WEAKENING. AN ISOLATED 50 MPH GUST AND
EVEN A SEVERE GUST CANNOT BE RULED OUT. WAA AS ADVANCED THROUGH
THE CWA.

&&

.SYNOPSIS...
ISSUED AT 330 AM CDT MON JUN 22 2015

WARM ADVECTION WING IN FULL MOTION THIS MORNING AS MOISTURE SURGES
NORTH IN RESPONSE TO A LOW PRESSURE SYSTEM DEEPENING AND MOVING
TO THE NORTH OF THE AREA. A RATHER STICKY NIGHT FOR US AS SOME
LIGHT SHOWERS HAVE DEVELOPED ON THIS WING OF WAA. SOME
THUNDERSTORMS HAVE ALSO FORMED ACROSS FAR NW ZONES THIS MORNING AS
THE WARM FRONT MOVES TO THE NORTH. THIS WARM FRONT IS EXPECTED TO
CONTINUE SURGING NORTH. CURRENT PRESSURE FALLS SUPPORT THE NOTION
OF THIS AS WELL. THIS WILL KEEP THE SEVERE MCS TO OUR NORTH THIS
MORNING.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 330 AM CDT MON JUN 22 2015

MAIN FORECAST CONCERN FOR THE SHORT TERM FORECAST ARE THE CHANCES
FOR STRONG TO SEVERE WEATHER TODAY ACROSS THE AREA. CONCERNS
REMAIN ABOUT CONVECTION THIS MORNING AND OVERALL COVERAGE ONCE
STORMS INITIATE THIS AFTERNOON.

CONVECTION ONGOING ACROSS SOUTH DAKOTA WILL LIKELY STAY NORTH OR
JUST CLIP FAR NORTHERN ZONES OF THE CWA TODAY. THIS MEANS THAT
CLOUD COVER WILL BE ACROSS THE AREA ALONG WITH SOME OFBS. THESE
OFBS AND DIFFERENTIAL HEATING BOUNDARIES WILL SERVE AS POTENTIAL
INITIATION POINTS BEFORE THE COLD FRONT COMES THROUGH THE AREA.
THESE SPECIFICS WILL BECOME CLEARER AFTER THE MORNINGS CONVECTION
MOVES THROUGH THE AREA.

VERY WARM AND MOIST AIRMASS IS IN PLACE AND WILL STAY IN PLACE
THROUGH THE DAY TODAY.  STRONG H7 CAPPING IS IN PLACE FROM THE SW TO THE NE. ALL MODELS
SUGGEST THAT THE FRONTAL CIRCULATION WILL BREAK THIS CAP AS IT
APPROACHES. WITH THE WARM AND MOIST AIRMASS ACROSS US...EXPECT
VERY LARGE CAPE...AOA 4000 J/KG...BELIEVE THAT THE NAM IS
OVERDOING THE VALUES. REGARDLESS ONCE THIS CAP BREAKS THUNDERSTORM
DEVELOPMENT WILL BE FAST. INITIAL STORM MODE WILL BE SUPERCELLS
CAPABLE OF VERY LARGE HAIL....DAMAGING WINDS AND ISOLATED
TORNADOES...ESPECIALLY CLOSE TO WI WHERE PROXIMITY TO OFBS AND THE
WARM FRONT COULD INCREASE LOW LEVEL HODOGRAPHS. THESE STORMS WILL
LIKELY GROW INTO BOWING SEGMENTS WITH STRONG DAMAGING WINDS BEING
THE MAIN THREATS.

MY CURRENT THINKING IS THIS...WE WILL WATCH A CU FIELD PERCOLATE
THROUGH MOST OF THE AFTERNOON. THE CAP WILL BE BROKEN AROUND 00Z
AND EXPLOSIVE DEVELOPMENT OF SUPERCELLS WILL OCCUR AROUND THE COLD
FRONT. I THINK THAT THE CELLS WILL BE ISOLATED AT FIRST AND MAY
PERSIST THAT WAY FOR A COUPLE OF HOURS. WITH THE 0-6 KM SHEAR
VECTOR NOWHERE NEAR PERPENDICULAR TO THE BOUNDARY...STORMS WILL
QUICKLY GROW UPSCALE ONCE COVERAGE INCREASES.

PWATS ARE EXCEPTIONALLY HIGH. HEAVY RAINS ARE ALSO POSSIBLE...I
THINK ANY FLOODING WOULD BE TIED DIRECTLY TO TRAINING STORMS. I
DONT SEE THIS AS MUCH OF A THREAT AS STORMS WILL LIKELY BE GROWING
UPSCALE INTO AN MCS JUST OUT OR JUST NEAR OUR BORDERS TO THE SOUTH
AND EAST.

TODAY IS A DAY TO PAY ATTENTION TO THE WEATHER AND HAVE A PLAN
IN CASE SEVERE WEATHER DEVELOPS.

ONCE THE FRONT MOVES THROUGH...HIGH PRESSURE AND MUCH COOLER DRIER
AIR MOVES INTO THE AREA.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 330 AM CDT MON JUN 22 2015

SIGNIFICANT RAINS MID WEEK AND GENERALLY BELOW NORMAL TEMPERATURES.

LONG TERM FORECAST CONFIDENCE ASSESSMENT...FAIR TO POOR OR AVERAGE
TO BELOW AVERAGE.  MAIN ISSUE IS AGAIN PRECIPITATION EVENT LATE
TUESDAY NIGHT THROUGH WEDNESDAY NIGHT.  AMERICAN SOLUTIONS TOO FAR
NORTH WITH WARM AIR AND PRECIPITATION.  FAST W-NW UPPER FLOW AND
HIGH MOISTURE LEVELS WILL SPAWN LOTS OF CONVECTION WHICH SHOULD KEEP
AREA CLOUDY AND COOLER THIS PERIOD WITH STALLED FRONT TO THE SOUTH
LIKE THE HI-RES ECMWF. LOCAL HEAVY RAIN TECHNIQUES AND UPPER FORCING
ALSO SHOW BEST PLACEMENT OF HEAVY RAINS SHOULD BE ALL OR OVER MOSTLY
THE SOUTHERN HALF OF THE AREA.

OVERVIEW...INITIALIZATION AND VERIFICATION ONCE AGAIN ARE TOO HIGH
ON BL MOISTURE (DEWPOINTS) AND RESULTING IN TOO COPIOUS QPF FIELDS
TO ACTUAL.  FAVORED PATTERN ALSO FOR COOL POOLS...OR OUTFLOW
BOUNDARIES WHICH ARE NON-HYDROSTATIC AND NOT ABLE TO BE CAPTURED BY
SOLUTIONS.  PREFER A 75/25 MIX OF HI-RES ECMWF TO GFS THROUGH DAY 3
AND THEN WITH NW FLOW A 50/50 BLEND WITH MOSTLY DRY AND BELOW NORMAL
TEMPERATURES.

TUESDAY AND TUESDAY NIGHT...TRENDS CONTINUE FOR A SLIGHTLY STRONGER
AND COOLER WEAK HIGH PRESSURE SYSTEM.  HAVE LOWERED TEMPERATURES A
DEGREE OR TOO AND ALSO DEWPOINTS 2 TO 3 DEGREES AS DISCUSSED LAST
NIGHT COULD BE THE CASE AND THIS IS ON TRACK.  LATER SHIFTS MAY NEED
TO TRIM A DEGREE OR TWO MORE...ESPECIALLY FOR DEWPOINTS NORTHERN
SECTIONS MAKING FOR ANOTHER NICE AND COMFORTABLE SUMMER DAY.
TUESDAY NIGHT...EXPECT A CONVECTIVE COMPLEX NEAR NE/KS BORDER THAT
WILL LIKELY MOVE EAST INTO FAR SW SECTIONS BY MORNING. LOTS OF
CLOUDS EXPECTED OVER MOST TO ALL THE REGION BY DAYBREAK.  RATE OF
CLOUDINESS INCREASING OVERNIGHT WILL IMPACT MINS.

IF CLOUDS DELAYED THEN NE 1/3 OR MORE OF AREA MINS MAY NEED TRIMMING
BY AT LEAST A CATEGORY OR 3 DEGREES...INTO THE UPPER 50S.  FAR SW
SECTIONS COULD SEE .5 TO 1 INCH AMOUNTS BY MORNING WITH COMPLEX WITH
A LOW POSSIBILITY OF SEVERE SINCE FRONT SHOULD BE TOO OUR
SOUTH...LIMITING INSTABILITY.

WEDNESDAY AND WEDNESDAY NIGHT...LITTLE CHANGE WITH LOTS OF CLOUDS
AND PRECIPITATION.  HEAVIEST PRECIPITATION STILL SLATED BE ROUGHLY
ALONG OR SOUTH OF HIGHWAY 34.  FORCING AND MOISTURE PROFILES FAVOR
WIDESPREAD .5 TO 1.5+ AMOUNTS ALONG AND SOUTH OF HIGHWAY 30 WITH
LOCALLY 2 TO 3+ POSSIBLE SOUTH OF HIGHWAY 34.  COMBINED WITH TUESDAY
NIGHT EVENT LIKELY WOULD RESULT IN RENEWED HYDRO ISSUES. SEVERE RISK
CONTINUES TO APPEAR WILL BE PROBABLY SOUTH OF IA/MO BORDER. HIGH
TEMPERATURES HAVE LOWERED AS MENTIONED LAST NIGHT AND BASED ON THIS
PATTERN LIKELY NEED LOWERING ANOTHER 5 TO 8+ DEGREES ALONG AND NORTH
OF HIGHWAY 34 DUE TO GOOD EVAPORATIVE COOLING. LOTS OF MID TO UPPER
70S FOR HIGHS APPEAR VERY POSSIBLE...IF NOT PROBABLE FOR LATER
SHIFTS.

FOR THE 24+ HOUR PERIOD...SEE LOCALLY 2 TO 3 INCH AMOUNTS LIKELY FOR
SOME AREAS...THIS SHOULD PUSH SOME AREA RIVERS ONCE AGAIN NEAR TO
OVER BANKFULL WITH SOME RENEWED FLOODING.  LOWER END FLASH FLOODING
ALSO MAY OCCUR WITH AMOUNTS OVER 2 INCHES IF FALLS FAST ENOUGH...AS
IN A FEW HOURS OR LESS.

THURSDAY THROUGH SUNDAY...INCREASINGLY STRONGER NW UPPER LEVEL FLOW
TO RESULT IN COOLER AND DRIER WEATHER WITH LITTLE OR NO SIGNIFICANT
ADDITIONAL RAINFALL.  TEMPERATURES MOSTLY 3 TO 8 DEGREES BELOW NORMAL
WITH HIGHS MID 70S TO LOWER 80S MOST DAYS AND MINS MID 50S TO LOWER
60S.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 635 AM CDT MON JUN 22 2015

IFR AND EVEN MVFR POSSIBLE THIS AM. TWO ROUNDS OF THUNDERSTORMS
ARE POSSIBLE TODAY WITH THE NORTHERN TAF SITES POSSIBLE THIS
MORNING. A CHANCE FOR STRONG TO SEVERE STORMS SEEMS POSSIBLE THIS
AFTERNOON AT THE TAF SITES. EXPECT MVFR AND POSSIBLY IFR WITH
STRONGEST STORMS. ONCE THE STORMS END...EXPECT VFR CONDITIONS AND
WINDS OUT OF THE NW.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

UPDATE...GIBBS
SYNOPSIS...GIBBS
SHORT TERM...GIBBS
LONG TERM...NICHOLS
AVIATION...GIBBS
Hazardous weather outlook, Jun 22, 8:58 AM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
858 AM CDT MON JUN 22 2015

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-231400-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
858 AM CDT MON JUN 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THE STORM PREDICTION CENTER HAS THE AREA UNDER AN ENHANCED SLIGHT
RISK FOR TODAY AND THIS EVENING.

A BOW ECHO WITH DAMAGING WINDS OF 60 TO 80 MPH WINDS WILL MOVE
ACROSS NORTHEAST IOWA AND NORTHWEST ILLINOIS THIS MORNING...MAINLY
NORTH OF HIGHWAY 30.

A COLD FRONT WILL PRODUCE THUNDERSTORMS THIS AFTERNOON AND INTO
THE EVENING THAT MAY INITIALLY BE SUPERCELLS IN STRUCTURE THAT
WILL BECOME A SQUALL LINE WITH BOWING SEGMENTS BY EARLY EVENING.
MODERATE TO HIGH INSTABILITY AND FORCING SUPPORTS SOME OF THESE
STORMS WILL BECOME SEVERE. THE PRIMARY RISK WILL LARGE HAIL
INITIALLY WITH UP TO THE SIZE OF GOLF BALLS. BY EVENING THE
PRIMARY RISK WILL WILL BE STRAIGHT LINE WINDS OF 60 TO 70+ MPH. AN
ISOLATED TORNADO MAY ALSO BE POSSIBLE THIS AFTERNOON AND EARLY
EVENING AS A SECONDARY RISK.

AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...THUNDERSTORMS ARE LIKELY. AT
THIS TIME CONDITIONS ARE FAVORABLE FOR ADDITIONAL LOCALLY HEAVY RAINFALL
OF 2 INCHES OR MORE. THE GREATEST THREAT OF HEAVY RAINFALLS APPEARS
TO BE SOUTH OF THE I-80 CORRIDOR. STRONG TO SEVERE STORMS MAY ALSO
BE POSSIBLE WITH THE GREATEST RISK SOUTH OF HIGHWAY 34. THE PRIMARY
SEVERE RISK WOULD BE DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TODAY THROUGH THIS EVENING.

HAASE

In the hours before

Local storm report, Jun 22, 8:37 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
837 AM CDT MON JUN 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0823 AM     TSTM WND GST     WNW JESUP               42.48N 92.07W
06/22/2015  E60 MPH          BUCHANAN           IA   TRAINED SPOTTER

            50 TO 60 MPH WIND GUSTS WITH SMALL LIMBS DOWN. SOME HAIL
            OCCURRED WITH THE STORM BUT THE SIZE IS UNKNOWN.

&&

DLF
Local storm report, Jun 22, 8:40 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
840 AM CDT MON JUN 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0831 AM     TSTM WND GST     INDEPENDENCE            42.47N 91.89W
06/22/2015  E93.90 MPH       BUCHANAN           IA   EMERGENCY MNGR

            CORRECTED EVENT TYPE. HIGH SCHOOL ON WEST SIDE OF
            INDEPENDENCE MEASURED SUSTAINED WIND SPEEDS OF 93.9 MPH.

&&
Local storm report, Jun 22, 8:42 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
842 AM CDT MON JUN 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 AM     TSTM WND GST     2 S LA PORTE CITY       42.28N 92.19W
06/22/2015  E50 MPH          BENTON             IA   LAW ENFORCEMENT

            ALSO VERY HEAVY RAIN.

&&
Local storm report, Jun 22, 8:46 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
846 AM CDT MON JUN 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     TSTM WND GST     1 WNW INDEPENDENCE      42.47N 91.91W
06/22/2015  E80 MPH          BUCHANAN           IA   TRAINED SPOTTER

            STRONGER THAN 80 MPH. EXTREMELY STRONG WINDS. BRANCHES
            DOWN AND PIECES OF NEIGHBORS HOUSES AND ROOFING LYING IN
            OUR FRONT YARD. TORRENTIAL RAIN FALLING.

&&
Local storm report, Jun 22, 8:47 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
847 AM CDT MON JUN 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     TSTM WND DMG     3 SE FAIRBANK           42.61N 92.01W
06/22/2015                   BUCHANAN           IA   TRAINED SPOTTER

            TREE DOWN ACROSS AMISH BLVD.

&&

DLF
Local storm report, Jun 22, 8:59 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
859 AM CDT MON JUN 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 AM     TSTM WND GST     DYERSVILLE              42.48N 91.12W
06/22/2015  M78 MPH          DUBUQUE            IA   FIRE DEPT/RESCUE

&&

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 4:06 AM CDTSpecial Weather StatementDVNBenton24 min
Jun 22, 4:14 AM CDTSevere Thunderstorm WarningDVNBenton, Buchanan, Linn46 min
Jun 22, 8:09 AM CDTSevere Thunderstorm WarningDVNBuchanan51 min
Jun 22, 8:28 AM CDTSpecial Weather StatementDVNBenton, Buchanan, Delaware, Dubuque, Jackson, Jones and 1 more62 min
Jun 22, 8:34 AM CDTSevere Thunderstorm WarningDVNDelaware, Dubuque41 min
Jun 22, 8:44 AM CDTSevere Thunderstorm WarningDVNBenton, Linn46 min
Jun 22, 10:23 AM CDTSpecial Weather StatementDVNClinton37 min
Jun 22, 11:49 AM CDTSpecial Weather StatementDVNBenton26 min
Jun 22, 12:15 PM CDTSpecial Weather StatementDVNBenton, Linn30 min
Jun 22, 12:31 PM CDTSevere Thunderstorm WarningDVNLinn29 min
Jun 22, 12:41 PM CDTSevere Thunderstorm WarningDVNJones, Linn64 min
Jun 22, 1:13 PM CDTSevere Thunderstorm WarningDVNCedar47 min
Jun 22, 1:43 PM CDTSpecial Weather StatementDVNClinton32 min
Jun 22, 2:02 PM CDTSpecial Weather StatementDVNScott43 min
Jun 22, 2:44 PM CDTSevere Thunderstorm WarningDVNLinn33 min
Jun 22, 3:02 PM CDTSpecial Weather StatementDVNScott28 min
Jun 22, 3:11 PM CDTSevere Thunderstorm WarningDVNCedar19 min
Jun 22, 3:15 PM CDTSevere Thunderstorm WarningDVNClinton13 min
Jun 22, 5:14 PM CDTSpecial Weather StatementDVNHenry, Jefferson, Keokuk, Washington2 hr
Jun 22, 5:47 PM CDTSpecial Weather StatementDVNClinton28 min
Jun 22, 9:26 AM CDTSevere Thunderstorm WarningDVNCarroll, Stephenson48 min
Jun 22, 10:43 AM CDTSpecial Weather StatementDVNJo Daviess32 min
Jun 22, 11:07 AM CDTSpecial Weather StatementDVNBureau38 min
Jun 22, 6:44 PM CDTSevere Thunderstorm WarningDVNWhiteside31 min
Jun 22, 6:52 PM CDTTornado WarningDVNWhiteside23 min
Jun 22, 6:56 PM CDTTornado WarningDVNWhiteside34 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2015Severe Thunderstorm Warnings in Illinois, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.